×

zbMATH — the first resource for mathematics

Transcendental numbers and Diophantine approximations. (English) Zbl 0218.10053

MSC:
11J99 Diophantine approximation, transcendental number theory
11J81 Transcendence (general theory)
11-02 Research exposition (monographs, survey articles) pertaining to number theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] William W. Adams, Asymptotic Diophantine approximations to \?, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 28 – 31. · Zbl 0131.04704
[2] William W. Adams, Asymptotic diophantine approximations and Hurwitz numbers, Amer. J. Math. 89 (1967), 1083 – 1108. · Zbl 0189.05001 · doi:10.2307/2373420 · doi.org
[3] William W. Adams, Simultaneous asymptotic diophantine approximations to a basis of a real cubic number field, J. Number Theory 1 (1969), 179 – 194. · Zbl 0172.06501 · doi:10.1016/0022-314X(69)90036-5 · doi.org
[4] William W. Adams, A lower bound in asymptotic diophantine approximations, Duke Math. J. 35 (1968), 21 – 35. · Zbl 0155.09502
[5] William W. Adams, Simultaneous asymptotic diophantine approximations, Mathematika 14 (1967), 173 – 180. · Zbl 0153.07202 · doi:10.1112/S0025579300003788 · doi.org
[6] William W. Adams, Simultaneous asymptotic diophantine approximations to a basis of a real number field, Nagoya Math. J. 42 (1971), 79 – 87. · Zbl 0194.35201
[7] William W. Adams, Transcendental numbers in the \?-adic domain, Amer. J. Math. 88 (1966), 279 – 308. · Zbl 0144.29301 · doi:10.2307/2373193 · doi.org
[8] W. Adams and S. Lang, Some computations in diophantine approximations, J. Reine Angew. Math. 220 (1965), 163 – 173. · Zbl 0142.29503 · doi:10.1515/crll.1965.220.163 · doi.org
[9] L. Alaoglu and P. Erdös, On highly composite and similar numbers, Trans. Amer. Math. Soc. 56 (1944), 448 – 469. · Zbl 0061.07903
[10] J. Ax, On Schannuel’s conjecture, Ann. of Math. (2) 93 (1971), 252-268 (and another paper to appear). · Zbl 0232.10026
[11] A. Baker, Linear forms in the logarithms of algebraic numbers. IV, Mathematika 15 (1968), 204 – 216. · Zbl 0169.37802 · doi:10.1112/S0025579300002588 · doi.org
[12] A. Baker, An estimate for the ℘-function at an algebraic point, Amer. J. Math. 92 (1970), 619 – 622. · Zbl 0208.30901 · doi:10.2307/2373364 · doi.org
[13] A. Baker, On the quasi-periods of the Weierstrass \?-function, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II 1969 (1969), 145 – 157. · Zbl 0201.05403
[14] A. Baker, Contributions to the theory of Diophantine equations. I. On the representation of integers by binary forms, Philos. Trans. Roy. Soc. London Ser. A 263 (1967/1968), 173 – 191. · Zbl 0157.09702 · doi:10.1098/rsta.1968.0010 · doi.org
[15] A. Baker, The Diophantine equation \?²=\?\?³+\?\?²+\?\?+\?, J. London Math. Soc. 43 (1968), 1 – 9. · Zbl 0155.08701 · doi:10.1112/jlms/s1-43.1.1 · doi.org
[16] A. Baker, Imaginary quadratic fields with class number 2, Ann. of Math. (2) 94 (1971), 139 – 152. · Zbl 0219.12008 · doi:10.2307/1970739 · doi.org
[17] A. Baker and J. Coates, Integer points on curves of genus 1, Proc. Cambridge Philos. Soc. 67 (1970), 595 – 602. · Zbl 0194.07601
[18] A. Baker and H. Stark, On a fundamental inequality in number theory, Ann. of Math. (to appear). · Zbl 0239.12003
[19] H. Behnke, Über die Verteilung von Irrationalitatenmod 1, Abh. Math. Sem. Univ. Hamburg 1 (1922), 252-267. · JFM 48.0186.01
[20] H. Behnke, Zur Theorie der diophantischen Approximationen, Abh. Math. Sem. Univ. Hamburg 3 (1924), 261-318. · JFM 50.0124.03
[21] Enrico Bombieri, Algebraic values of meromorphic maps, Invent. Math. 10 (1970), 267 – 287. · Zbl 0214.33702 · doi:10.1007/BF01418775 · doi.org
[22] Enrico Bombieri and Serge Lang, Analytic subgroups of group varieties, Invent. Math. 11 (1970), 1 – 14. · Zbl 0237.14015 · doi:10.1007/BF01389801 · doi.org
[23] Armand Brumer, On the units of algebraic number fields, Mathematika 14 (1967), 121 – 124. · Zbl 0171.01105 · doi:10.1112/S0025579300003703 · doi.org
[24] J. W. S. Cassels, An introduction to Diophantine approximation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 45, Cambridge University Press, New York, 1957. · Zbl 0077.04801
[25] J. Coates, An effective \?-adic analogue of a theorem of Thue, Acta Arith. 15 (1968/1969), 279 – 305. · Zbl 0221.10025
[26] J. Coates, Construction of rational functions on a curve, Proc. Cambridge Philos. Soc. 68 (1970), 105 – 123. · Zbl 0215.37302
[27] J. Coates, An effective \?-adic analogue of a theorem of Thue. II. The greatest prime factor of a binary form, Acta Arith. 16 (1969/1970), 399 – 412. · Zbl 0221.10026
[28] J. Coates, The transcendence of linear forms in \omega 1, \omega 2, \eta 1, \eta 2, 2\pi i (to appear). · Zbl 0224.10032
[29] A. Baker and J. Coates, Integer points on curves of genus 1, Proc. Cambridge Philos. Soc. 67 (1970), 595 – 602. · Zbl 0194.07601
[30] R. M. Damerell, \?-functions of elliptic curves with complex multiplication. I, Acta Arith. 17 (1970), 287 – 301. · Zbl 0209.24603
[31] H. Davenport and K. F. Roth, Rational approximations to algebraic numbers, Mathematika 2 (1955), 160 – 167. · Zbl 0066.29302 · doi:10.1112/S0025579300000814 · doi.org
[32] H. Davenport and W. M. Schmidt, Dirichlet’s theorem on diophantine approximation. II, Acta Arith. 16 (1969/1970), 413 – 424. · Zbl 0201.05501
[33] P. Erdős, Some results on diophantine approximation, Acta Arith. 5 (1959), 359 – 369 (1959). · Zbl 0097.03502
[34] N. I. Fel\(^{\prime}\)dman, The approximation of certain transcendental numbers. I. Approximation of logarithms of algebraic numbers, Izvestiya Akad. Nauk SSSR. Ser. Mat. 15 (1951), 53 – 74 (Russian).
[35] N. I. Fel\(^{\prime}\)dman, Joint approximations of the periods of an elliptic function by algebraic numbers, Izv. Akad. Nauk SSSR Ser. Mat. 22 (1958), 563 – 576 (Russian).
[36] N. I. Fel\(^{\prime}\)dman, The measure of transcendency of the number \?, Izv. Akad. Nauk SSSR. Ser. Mat. 24 (1960), 357 – 368 (Russian). N. I. Fel\(^{\prime}\)dman, Approximation by algebraic numbers to logarithms of algebraic numbers., Izv. Akad. Nauk SSSR. Ser. Mat. 24 (1960), 475 – 492 (Russian).
[37] N. I. Feldman, On the measure of transcendence of \pi , Izv. Akad. Nauk SSSR Ser. Mat. 24 (1960), 357-368; English transl., Amer. Math. Soc. Transl. (2) 58 (1966), 110-124. MR 22 #5632a. · Zbl 0093.05405
[38] N. I. Fel\(^{\prime}\)dman, Arithmetic properties of the solutions of a transcendental equation, Vestnik Moskov. Univ. Ser. I Mat. Meh. 1964 (1964), no. 1, 13 – 20 (Russian, with English summary).
[39] N. I. Fel\(^{\prime}\)dman, Estimation of a linear form in the logarithms of algebraic numbers, Mat. Sb. (N.S.) 76 (118) (1968), 304 – 319 (Russian).
[40] N. I. Fel\(^{\prime}\)dman, An improvement of the estimate of a linear form in the logarithms of algebraic numbers, Mat. Sb. (N.S.) 77 (119) (1968), 423 – 436 (Russian).
[41] N. I. Fel\(^{\prime}\)dman, A certain inequality for a linear form in the logarithms of algebraic numbers, Mat. Zametki 5 (1969), 681 – 689 (Russian).
[42] A. O. Gel\(^{\prime}\)fond and N. I. Fel\(^{\prime}\)dman, On the measure of relative transcendentality of certain numbers, Izvestiya Akad. Nauk SSSR. Ser. Mat. 14 (1950), 493 – 500 (Russian).
[43] A. O. Gelfond, Sur les propriétés arithmétiques des fonctions entières, Tôhoku Math. J. 30 (1929), 280-285. · JFM 55.0116.01
[44] A. O. Gel\(^{\prime}\)fond, Transcendental and algebraic numbers, Translated from the first Russian edition by Leo F. Boron, Dover Publications, Inc., New York, 1960.
[45] C. Hermite, ”Sur la fonction exponentielle,” in Oeuvres, Vol. III, pp. 150-181.
[46] A. Ya. Khinchin, Continued fractions, The University of Chicago Press, Chicago, Ill.-London, 1964. · Zbl 0117.28601
[47] J. F. Koksma, Über die Mahlersche Klasseneinteilung der transzendenten Zahlen und die Approximation komplexer Zahlen durch algebraische Zahlen, Monatsh. Math. Phys. 48 (1939), 176 – 189 (German). · Zbl 0021.20804 · doi:10.1007/BF01696176 · doi.org
[48] Serge Lang, Report on diophantine approximations, Bull. Soc. Math. France 93 (1965), 177 – 192. · Zbl 0135.10802
[49] Serge Lang, Introduction to transcendental numbers, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966. · Zbl 0144.04101
[50] Serge Lang, Introduction to diophantine approximations, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966. · Zbl 0144.04005
[51] Serge Lang, Diophantine approximations on toruses, Amer. J. Math. 86 (1964), 521 – 533. · Zbl 0142.29601 · doi:10.2307/2373022 · doi.org
[52] Serge Lang, Diophantine geometry, Interscience Tracts in Pure and Applied Mathematics, No. 11, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. · Zbl 0115.38701
[53] Serge Lang, Algebraic number theory, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London-Don Mills, Ont., 1970. · Zbl 0211.38404
[54] Heinrich-Wolfgang Leopoldt, Zur Arithmetik in abelschen Zahlkörpern, J. Reine Angew. Math. 209 (1962), 54 – 71. · Zbl 0204.07101 · doi:10.1515/crll.1962.209.54 · doi.org
[55] W. J. LeVeque, On the frequency of small fractional parts in certain real sequences. II, Trans. Amer. Math. Soc. 94 (1960), 130 – 149. · Zbl 0090.26101
[56] F. Lindemann, Über die Zahl \pi , Math. Ann. 20 (1882), 213-225. · JFM 14.0369.04
[57] Kurt Mahler, Über transzendente \?-adische Zahlen, Compositio Math. 2 (1935), 259 – 275 (German). · Zbl 0012.05302
[58] K. Mahler, Zur Approximation der Exponentialfunktion und des Logarithmus, J. Reine Angew. Math. 66 (1932), 118-150. · Zbl 0003.38805
[59] K. Mahler, On the approximation of logarithms of algebraic numbers, Philos. Trans. Roy. Soc. London. Ser. A. 245 (1953), 371 – 398. · Zbl 0052.04404 · doi:10.1098/rsta.1953.0001 · doi.org
[60] K. Mahler, On the approximation of \pi , Nederl. Akad. Wetensch. Proc. Ser. A. 56 = Indag. Math. 15 (1953), 30-42. MR 14, 957. · Zbl 0053.36105
[61] Kurt Mahler, Ein Übertragungsprinzip für konvexe Körper, Časopis Pěst. Mat. Fys. 68 (1939), 93 – 102 (German). · Zbl 0021.10403
[62] Kurt Mahler, On compound convex bodies. I, Proc. London Math. Soc. (3) 5 (1955), 358 – 379. · Zbl 0065.28002 · doi:10.1112/plms/s3-5.3.358 · doi.org
[63] K. Mahler, Applications of some formulae by Hermite to the approximation of exponentials and logarithms, Math. Ann. 168 (1967), 200 – 227. · Zbl 0144.29201 · doi:10.1007/BF01361554 · doi.org
[64] A. Néron, Quasi-fonctions et hauteurs sur les variétés abéliennes, Ann. of Math. (2) 82 (1965), 249 – 331 (French). · Zbl 0163.15205 · doi:10.2307/1970644 · doi.org
[65] A. Ostrowski, Bemerkungen zur Theorie der Diophantischen Approximationen, Abh. Math. Sem. Univ. Hamburg 1 (1921), 77-98. · JFM 48.0197.04
[66] Oskar Perron, Die Lehre von den Kettenbrüchen, Chelsea Publishing Co., New York, N. Y., 1950 (German). 2d ed. · JFM 43.0283.04
[67] J. Popken, Sur la nature arithmétique du nombre e, C. R. Acad. Sci. Paris 186 (1928), 1505-1507. · JFM 54.0214.02
[68] J. Popken, Zur Transzendenz von \?, Math. Z. 29 (1929), no. 1, 525 – 541 (German). · JFM 55.0117.01 · doi:10.1007/BF01180551 · doi.org
[69] J. Popken, Zur Transzendenz von \pi , Math. Z. 29 (1929), 542-448. · JFM 55.0117.02
[70] K. Ramachandra, Some applications of Kronecker’s limit formulas, Ann. of Math. (2) 80 (1964), 104 – 148. · Zbl 0142.29804 · doi:10.2307/1970494 · doi.org
[71] D. Ridout, Rational approximations to algebraic numbers, Mathematika 4 (1957), 125 – 131. · Zbl 0079.27401 · doi:10.1112/S0025579300001182 · doi.org
[72] K. F. Roth, Rational approximations to algebraic numbers, Mathematika 2 (1955), 1 – 20; corrigendum, 168. · Zbl 0064.28501 · doi:10.1112/S0025579300000644 · doi.org
[73] Wolfgang Schmidt, A metrical theorem in diophantine approximation, Canad. J. Math. 12 (1960), 619 – 631. · Zbl 0097.26205 · doi:10.4153/CJM-1960-056-0 · doi.org
[74] Wolfgang M. Schmidt, Metrical theorems on fractional parts of sequences, Trans. Amer. Math. Soc. 110 (1964), 493 – 518. · Zbl 0199.09402
[75] Wolfgang M. Schmidt, Simultaneous approximation to a basis of a real number-field, Amer. J. Math. 88 (1966), 517 – 527. · Zbl 0144.28603 · doi:10.2307/2373205 · doi.org
[76] Wolfgang M. Schmidt, Simultaneous approximation to algebraic numbers by rationals, Acta Math. 125 (1970), 189 – 201. · Zbl 0205.06702 · doi:10.1007/BF02392334 · doi.org
[77] W. Schmidt, Lectures on Diophantine approximation, University of Colorado, Boulder, Colo., 1970.
[78] Theodor Schneider, Zur Theorie der Abelschen Funktionen und Integrale, J. Reine Angew. Math. 183 (1941), 110 – 128 (German). · Zbl 0024.15504 · doi:10.1515/crll.1941.183.110 · doi.org
[79] Theodor Schneider, Ein Satz über ganzwertige Funktionen als Prinzip für Transzendenzbeweise, Math. Ann. 121 (1949), 131 – 140 (German). · Zbl 0034.31702 · doi:10.1007/BF01329621 · doi.org
[80] Theodor Schneider, Einführung in die transzendenten Zahlen, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1957 (German). · Zbl 0077.04703
[81] T. Schneider, Über die Approximation algebraischer Zahlen, J. Reine Angew. Math 175 (1936), 182-192. · JFM 62.0185.02
[82] Jean-Pierre Serre, Abelian \?-adic representations and elliptic curves, McGill University lecture notes written with the collaboration of Willem Kuyk and John Labute, W. A. Benjamin, Inc., New York-Amsterdam, 1968. · Zbl 0186.25701
[83] J.-P. Serre, ”Dependence d’exponentielle p-adiques, ” in Séminaire Delange-Pisot-Poitou, 1965/66, Exposé 15, Secrétariat mathématique, Paris, 1967. MR 35 #6507.
[84] A. Borel, S. Chowla, C. S. Herz, K. Iwasawa, and J.-P. Serre, Seminar on complex multiplication, Seminar held at the Institute for Advanced Study, Princeton, N.J., 1957-58. Lecture Notes in Mathematics, No. 21, Springer-Verlag, Berlin-New York, 1966. · Zbl 0147.03902
[85] A. B. Šidlovskiĭ, A criterion for algebraic independence of the values of a class of entire functions, Izv. Akad. Nauk SSSR. Ser. Mat. 23 (1959), 35 – 66 (Russian). · Zbl 0085.27301
[86] C. L. Siegel, Über einige Anwendungen diophantischer Approximationen, Abh. Preuss. Akad. Wiss. 1929, 1-41. · JFM 56.0180.05
[87] Carl Ludwig Siegel, Transcendental Numbers, Annals of Mathematics Studies, no. 16, Princeton University Press, Princeton, N. J., 1949. · Zbl 0039.04402
[88] Carl Ludwig Siegel, Bestimmung der elliptischen Modulfunktion durch eine Transformationsgleichung, Abh. Math. Sem. Univ. Hamburg 27 (1964), 32 – 38 (German). · Zbl 0119.29701 · doi:10.1007/BF02993054 · doi.org
[89] V. G. Sprindžuk, Irrationality of the values of certa1n transcendental functions, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 93 – 107 (Russian).
[90] H. M. Stark, A historical note on complex quadratic fields with class-number one., Proc. Amer. Math. Soc. 21 (1969), 254 – 255. · Zbl 0191.33401
[91] H. M. Stark, A transcendence theorem for class-number problems, Ann. of Math. (2) 94 (1971), 153 – 173. · Zbl 0229.12010 · doi:10.2307/1970740 · doi.org
[92] Michel Waldschmidt, Indépendance algébrique des valeurs de la fonction exponentielle, Séminaire Delange-Pisot-Poitou (12e année: 1970/71), Théorie des nombres, Exp. No. 6, Secrétariat Mathématique, Paris, 1972, pp. 8 (French). · Zbl 0244.10032
[93] Eduard A. Wirsing, On approximations of algebraic numbers by algebraic numbers of bounded degree, 1969 Number Theory Institute (Proc. Sympos. Pure Math., Vol. XX, State Univ. New York, Stony Brook, N.Y., 1969) Amer. Math. Soc., Providence, R.I., 1971, pp. 213 – 247.
[94] Eduard Wirsing, Approximation mit algebraischen Zahlen beschränkten Grades, J. Reine Angew. Math. 206 (1961), 67 – 77 (German). · Zbl 0097.03503 · doi:10.1515/crll.1961.206.67 · doi.org
[95] R. F. Churchhouse and S. T. E. Muir, Continued fractions, algebraic numbers and modular invariants, J. Inst. Math. Appl. 5 (1969), 318 – 328. · Zbl 0182.07402
[96] Serge Lang and Hale Trotter, Continued fractions for some algebraic numbers, J. Reine Angew. Math. 255 (1972), 112 – 134; addendum, ibid. 267 (1974), 219 – 220; MR 50 #2086. · Zbl 0237.10022 · doi:10.1007/978-1-4612-2120-3_5 · doi.org
[97] H. M. Stark, An explanation of some exotic continued fractions found by Brillhart, Computers in number theory (Proc. Sci. Res. Council Atlas Sympos. No. 2, Oxford, 1969) Academic Press, London, 1971, pp. 21 – 35.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.